Print Friendly, PDF & Email

Simrita K., Transsphenoidal Pituitary Surgery, Recurrence

Click here to contact this member

Simrita photo
My name is Simrita. I am a 39 year old, unmarried English teacher. I started my career in 1997 in India as an English language teacher while staying with my grandparents. My students were top performers but I was forced to discontinue this career and join my family in Abu Dhabi in the United Arab Emirates. After a few years of decent living, all the problems started.

I had frequent fractures, suffered severe depression, severe anxiety, and was on antidepressants. I developed amenorrhoea, was on medication for that and I bruised easily. I kept gaining weight and kept trying to lose it. I saw doctors from almost all of the departments in the hospital. Finally, after 2 years, all my troubles reached their peak and in March of 2013 my weight touched 90 kg (198 lbs) from 60 kg (132 lbs). My abdomen was very heavy, so much so that it became difficult to carry myself. Pains soared and I felt that something was very wrong. I saw an endocrinologist in June of 2013, and after looking at me, he suspected Cushing’s disease. My 24 hour urine tests showed cortisol (257 UG) range (0-50) and an MRI showed a (3.7mm) microadenoma in the left half of the pituitary. I was rushed to India for surgery.

One and half years later in February of 2015, I started experiencing the same symptoms again. My muscles were painful while exercising, my period stopped, my weight started soaring and depression seeped in. My head started hurting and I was rushed in for an MRI. Blood work showed high cortisol again (127ug). An MRI suggested a 5.4mm pituitary adenoma in the right side of pituitary, although nothing was clearly visible. I was rushed to India for a second surgery and was told it was a re-occurrence.

It is now a year after my second surgery and I am recovering. My tests show cortisol below range which means my pituitary is not functioning correctly. I am on 40 mg of hydrocortisone daily split 20mg -10mg -10 mg. Recovery is proving very difficult and I wish to be free from steroids and lead a normal life again.

To all readers, I am always here and I am in need of your support and any helpful advice as I continue battling this disease until I get free from this with GOD’s blessings… I would really like to hear from you!


Member number: 153021

Newsletter: Spring, 2016

Location: Abu Dhabi, United Arab Emirates

Sorry, comments are closed for this post.